What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Nov 20, 11:46 AM CST, 2 hours 15 minutes earlier. Its key messages:
- Updated at 1145 AM CST Thu Nov 20 2025
- Shower and storm chances increasing later this afternoon and evening along a cold front.
- A brief severe storm is possible through this evening.
- Dry Friday and most of Saturday, then wetter Saturday night and Sunday.
Area forecast discussion, Nov 20, 11:46 AM CST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1146 AM CST Thu Nov 20 2025
...New SHORT TERM, LONG TERM, AVIATION...
.KEY MESSAGES...
Updated at 1145 AM CST Thu Nov 20 2025
- Shower and storm chances increasing later this afternoon and
evening along a cold front.
- A brief severe storm is possible through this evening.
- Dry Friday and most of Saturday, then wetter Saturday night and
Sunday.
&&
.SHORT TERM...
(This afternoon through Friday)
Issued at 1145 AM CST Thu Nov 20 2025
Rainfall this morning proved far more selective than we had hoped,
but we're still keeping the faith for rain chances later today as
forcing ramps up. Satellite imagery at 17Z placed an upper low
south of Gallup, NM and this remains on track to propagate over
northern NM as a negatively-tilted trough by this evening. The
surface map placed a well-definied stationary front from Andrews-
Lubbock-Clarendon with a weak surface low near Andrews, and a
Pacific front in far eastern NM.
While most of the forecast area late this morning is stuck in a
broad zone of subsidence between two main axes of lift (one in
the TX Panhandle with another from N TX to the Edwards Plateau),
we expect this to change through the afternoon and early evening
as the base of the trough rotates northeast from GDP to LBB
accompanied by a Pacific front. Strong height falls with an uptick
in low-level convergence along the front should be enough to
trigger another round of convection that moves swiftly northeast
within 30-40 knots of steering flow. One concern is a layer of
drier theta-e from 800 to 850 mb currently advecting northeast
from the western Permian Basin on 30+ knots of SW flow. This dry
layer appears to be the culprit for the general downturn in
simulated convection per CAMs once the front reaches the Caprock,
before convection amplifies off the Caprock as it encounters
richer PWATs approaching 1.2" and improved surface-based
instability. However, current MUCAPEs of 500-1000 J/kg off the
Caprock are unlikely to survive fully intact once the front
arrives there near or just after sunset. So while we can't rule
out a severe wind or hail event off the Caprock through early
evening, the overall event looks to be more tame with only brief
downpours thanks to such speedy storm motions. NBM's generous PoPs
through this evening were modified for this thinking.
Clouds clear from W-E tonight as dry slotting deepens south of the
upper low ejecting from northern NM into KS by daybreak. As the
surface low leaves our area for southern KS tomorrow morning, a pre-
frontal trough will drop south from the TX Panhandle through the day
ahead of a northerly cold front by Friday evening. Despite clear
skies, high temps won't be too different than today.
&&
.LONG TERM...
(Friday night through next Wednesday)
Issued at 1145 AM CST Thu Nov 20 2025
Friday evening begins with a cold front crawling south over the
region ahead of a chilly surface high that reaches the far SW TX
Panhandle by Saturday morning. NBM lows look suspiciously mild
for this setup compared to MOS, so temps were dragged lower by a
few degrees across the board. This surface ridge is now favored to
drive farther south on Saturday which ultimately delays our return
flow ahead of a bowling ball low crawling across the Baja. Still,
this moisture fetch looks to pick up in earnest beginning late
Saturday night and continuing through Sunday as gulf moisture
streams northwest into eastern NM. Guidance is in much better
agreement than 24 hours ago regarding the low's track and timing,
so the general picture still paints the highest rain chances on
Sunday before dry slotting fills in on Sunday night and shuts
precip down from W-E. Monday through Wednesday remain dry and
quiet under broadly cyclonic westerly flow, but temps could get
much colder come Wednesday pending the arrival of a strong cold
front. NBM's modest cooldown for Wednesday fits best with the
colder GFS, GEFS and CMC solutions despite a much milder ECMWF.
&&
.AVIATION...
(18Z TAFS)
Issued at 1145 AM CST Thu Nov 20 2025
Barring some stray MVFR CIGs this afternoon, VFR will prevail
outside of any SHRA or TS. CDS may battle a quick round of TS for
the next hour or so before we await another round of SHRA and TS
starting west of LBB and PVW and sweeping into CDS toward sunset
along a cold front. Precip will quickly end from W-E this evening
with mostly light westerly winds overnight and Friday morning.
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...93
LONG TERM....93
AVIATION...93
Hazardous weather outlook, Nov 20, 1:16 PM CST, 45 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Lubbock TX
116 PM CST Thu Nov 20 2025
TXZ021>044-211930-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
116 PM CST Thu Nov 20 2025
This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.
.DAY ONE...This afternoon and tonight.
A broken line of showers and thunderstorms will spread east across
the Caprock this afternoon before affecting the Rolling Plains toward
sunset. Brief downpours, small hail and localized wind gusts near 60
mph may accompany these storms.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Additional showers and thunderstorms are forecast Saturday night
through Sunday night with a threat for heavy rain at times.
In the hours before
Special weather statement, Nov 20, 12:42 PM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Lubbock TX
1242 PM CST Thu Nov 20 2025
TXZ027-033-039-201915-
Bailey TX-Cochran TX-Yoakum TX-
1242 PM CST Thu Nov 20 2025
...STRONG THUNDERSTORMS WILL IMPACT BAILEY...COCHRAN AND YOAKUM
COUNTIES THROUGH 115 PM CST...
At 1241 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Arch to 9 miles southwest
of Bledsoe to 9 miles east of Lovington. Movement was northeast at 35
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Muleshoe, Denver City, Morton, Plains, Needmore, Bronco, Bledsoe,
Enochs, Bula, Muleshoe Wildlife Refuge, Lehman, Maple, and Whiteface.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3421 10304 3430 10263 3340 10260 3296 10261
3296 10306
TIME...MOT...LOC 1841Z 229DEG 32KT 3405 10324 3353 10314 3298 10318
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SINCAVAGESpecial weather statement, Nov 20, 1:12 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Lubbock TX
112 PM CST Thu Nov 20 2025
TXZ027-028-033-034-039-040-201945-
Terry TX-Bailey TX-Hockley TX-Cochran TX-Lamb TX-Yoakum TX-
112 PM CST Thu Nov 20 2025
...STRONG THUNDERSTORMS WILL IMPACT BAILEY...COCHRAN...WESTERN
TERRY...WESTERN HOCKLEY...YOAKUM AND WESTERN LAMB COUNTIES THROUGH
145 PM CST...
At 111 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of West Camp to 4 miles west
of Lehman to 5 miles west of Denver City. Movement was northeast at
40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible. Brief, heavy rainfall will occur.
Locations impacted include...
Muleshoe, Denver City, Morton, Plains, Sundown, Sudan, Needmore,
Bronco, Progress, Tokio, Bledsoe, West Camp, Enochs, Bula, Muleshoe
Wildlife Refuge, Pep, Lehman, Maple, and Whiteface.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3430 10304 3431 10251 3296 10247 3296 10306
TIME...MOT...LOC 1911Z 223DEG 34KT 3421 10290 3362 10286 3294 10293
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SINCAVAGESpecial weather statement, Nov 20, 1:41 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Lubbock TX
141 PM CST Thu Nov 20 2025
TXZ027-028-033-034-039-040-202015-
Terry TX-Bailey TX-Hockley TX-Cochran TX-Lamb TX-Yoakum TX-
141 PM CST Thu Nov 20 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN BAILEY...EASTERN
COCHRAN...TERRY...HOCKLEY...EASTERN YOAKUM AND LAMB COUNTIES THROUGH
215 PM CST...
At 140 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles south of Muleshoe to 10 miles northwest
of Sundown to 7 miles west of Seagraves. Movement was northeast at 40
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible. Brief, heavy rainfall will occur.
Locations impacted include...
Levelland, Brownfield, Littlefield, Muleshoe, Earth, Sundown, Sudan,
Amherst, Needmore, Tokio, Enochs, Locketville, Whitharral, Bula,
Muleshoe Wildlife Refuge, Pep, Progress, Meadow, Whiteface, and
Wellman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3296 10275 3359 10273 3429 10281 3431 10225
3357 10218 3296 10226
TIME...MOT...LOC 1940Z 231DEG 33KT 3415 10274 3360 10257 3292 10269
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SINCAVAGE